Sunday, August 29, 2010

Every Day is Hump Day

I have never been so excited to wake up. Today was the last day of steroids after a month and a half of steroid shots and pills.


Let me back up. Just before B and I took our trip to Tampa, I developed a no-good, horrible, very bad case of the hives. I thought I was having an allergic reaction to the new detergent I'd bought so I rewashed everything in my suitcase (and later, our house) with a free and clear detergent. Nope.

I spent the entire trip back from Tampa in a Benadryl coma. My sweet boy drove me straight to urgent care where they gave me a steroid shot and a week's worth of oral steroids. Things started to get better, but as soon as my oral steroids ran out - WHAM! Back with a vengance.

I went to my regular doctor who gave me another shot (boohiss) and a month's worth of oral steroids. Do you know what 2 shots and 5-6 weeks of oral steroids will do to your body?

For starters, I do not look like Wonder Woman.

  1. Weight gain and Hunger. I am starving. All the time. Which is really annoying when I am trying to count points for Weight Watchers. Miraculously, I've lost almost 4 pounds in the last 2 weeks. Did I mention I'm still hungry??? 

  2. Acne. I'm not talking a few zits here and there, people. If you've seen me in person lately, you know what I'm talking about. I went through this in middle school. To go through it again at 31 is just a bit ridiculous. No amount of Mary Kay can make me feel cute right now.

  3. Buffalo Hump and Moon Face. Yes, those are the names of these side effects. Google it. My face is beyond puffy and I have a "lump-hump" beneath my chin that does indeed resemble this guy:
He is NOT cute!

So while this might sound a little odd (and maybe even selfish) I would love your prayers as I try to have patience with my body while the steroids work their way out of my system. I am so lucky to have such a sweet boy who loves me no matter what I look like, but 30+ days of buffalo humps and moon face will wear a girl down. :)

6 comments:

J. et K. said...

That sounds miserable. So happy you're on the way to recovery!

Anonymous said...

We love you no matter what...buffalo hump and moon face just adds even more character to the AWESOME person you already are! Praying for you! Love the Leavell's;)

laura anne said...

You definitely have my prayers, sweet girl!

Danger Chris said...

Nowhere in your post did I sense that the doctors have cured your hives though. Am I wrong?

Abby said...

I won't know if I'm cured until the steroids are out of my system... if they come back, I'm doomed. :)

J. et K. said...

What an attentive bro-in-law. :)

 
Blogger design by suckmylolly.com